Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at May 18, 2022, 3:41 AM PDT for 11 counties in Washington; 6 counties in Idaho. It took effect at May 18, 2022, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 3:41 AM PDT (10:41 UTC)
- In effect from
- May 18, 2022, 12:00 PM PDT
- Expired
- May 18, 2022, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 5 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WWUS76 KOTX 181041 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 341 AM PDT Wed May 18 2022 IDZ002-003-WAZ033-036-190115- /O.NEW.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area- Including the cities of Colfax, Worley, Cheney, Fairfield, Hayden, Airway Heights, Downtown Spokane, Spokane Valley, Moscow, Tekoa, Uniontown, Oakesdale, Rockford, Rosalia, Coeur d'Alene, La Crosse, Post Falls, Davenport, Potlatch, Plummer, Genesee, and Pullman 341 AM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph are possible. * WHERE...Colfax, Worley, Cheney, Fairfield, Hayden, Airway Heights, Downtown Spokane, Spokane Valley, Moscow, Tekoa, Uniontown, Oakesdale, Rockford, Rosalia, Coeur d'Alene, La Crosse, Post Falls, Davenport, Potlatch, Plummer, Genesee, and Pullman. * WHEN...From Noon today to 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ041-043-190115- /O.NEW.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Wenatchee Area-Okanogan Valley- Including the cities of Okanogan, Number 1 Canyon, Disautel Pass, Brewster, Omak, Cashmere, Bridgeport, Nespelem, Oroville, Pangborn Airport, Chelan, Number 2 Canyon, Entiat, and Wenatchee 341 AM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Okanogan, Number 1 Canyon, Disautel Pass, Brewster, Omak, Cashmere, Bridgeport, Nespelem, Oroville, Pangborn Airport, Chelan, Number 2 Canyon, Entiat, and Wenatchee. * WHEN...From Noon today to 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-035-044-190115- /O.CON.KOTX.DU.Y.0002.220518T1900Z-220519T0500Z/ Moses Lake Area-Upper Columbia Basin-Waterville Plateau- Including the cities of Grand Coulee, Coulee City, Quincy, Mansfield, Waterville, Badger Mountain Road, Wilbur, Ephrata, Ritzville, Harrington, Othello, Odessa, Moses Lake, and Creston 341 AM PDT Wed May 18 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WHAT...Strong and gusty winds are expected across most of the Columbia Basin This will likely lead to a few areas of blowing dust near freshly plowed fields. This could lower the visibility between one-quarter and one mile in some locations. * WHERE...Grand Coulee, Coulee City, Quincy, Mansfield, Waterville, Badger Mountain Road, Wilbur, Ephrata, Ritzville, Harrington, Othello, Odessa, Moses Lake, and Creston. * WHEN...From Noon today to 10 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ FX
3 follow-up statements
849 WWUS76 KOTX 181628 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 928 AM PDT Wed May 18 2022 WAZ032-190400- /O.EXA.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Lower Garfield and Asotin Counties- Including the cities of Clarkston Heights, Clarkston, and Pomeroy 928 AM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Pomeroy. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ037-038-190400- /O.EXA.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Northeast Mountains-Okanogan Highlands- Including the cities of Elk, Chewelah, Wauconda, Malo, Curlew, Colville, Arden, Newman Lake, Molson, Danville, Clayton, Newport, Orin, Chesaw, Deer Park, Inchelium, Republic, and Kettle Falls 928 AM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Elk, Chewelah, Wauconda, Malo, Curlew, Colville, Arden, Newman Lake, Molson, Danville, Clayton, Newport, Orin, Chesaw, Deer Park, Inchelium, Republic, and Kettle Falls. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ WAZ034-035-044-190400- /O.CON.KOTX.DU.Y.0002.220518T1900Z-220519T0500Z/ Moses Lake Area-Upper Columbia Basin-Waterville Plateau- Including the cities of Grand Coulee, Coulee City, Odessa, Quincy, Winchester, Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, Palisades, Moses Lake, and Creston 928 AM PDT Wed May 18 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Strong and gusty winds are expected across most of the Columbia Basin This will likely lead to a few areas of blowing dust near freshly plowed fields. This could lower the visibility between one-quarter and one mile in some locations. * WHERE...Grand Coulee, Coulee City, Odessa, Quincy, Winchester, Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, Palisades, Moses Lake, and Creston. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Some of the roadways that will likely be impacted are I-90 between Moses Lake and Ritzville, State Route 17 from Ephrata to south of Moses Lake, US 2 across the Waterville Plateau, State Route 26 near Othello, and US 395 between the Tri Cities and Ritzville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Localized visibility reductions near freshly worked or planted fields may produce treacherous driving conditions. If you encounter blowing dust on the roadway, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ IDZ002-003-WAZ033-036-190400- /O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area- Including the cities of Rockford, Potlatch, Rosalia, Spokane, Plummer, Colfax, Worley, Coeur d'Alene, Moscow, Davenport, Cheney, Genesee, Hayden, Post Falls, Tekoa, Uniontown, La Crosse, Pullman, and Oakesdale 928 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph are possible. * WHERE...Rockford, Potlatch, Rosalia, Spokane, Plummer, Colfax, Worley, Coeur d'Alene, Moscow, Davenport, Cheney, Genesee, Hayden, Post Falls, Tekoa, Uniontown, La Crosse, Pullman, and Oakesdale. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ041-043-190400- /O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Wenatchee Area-Okanogan Valley- Including the cities of Nespelem, Okanogan, Brewster, Monse, Omak, Nighthawk, Bridgeport, Malott, Oroville, Cashmere, Chelan, Entiat, and Wenatchee 928 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Nespelem, Okanogan, Brewster, Monse, Omak, Nighthawk, Bridgeport, Malott, Oroville, Cashmere, Chelan, Entiat, and Wenatchee. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VMT
256 WWUS76 KOTX 181803 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1103 AM PDT Wed May 18 2022 IDZ001-004-190400- /O.EXA.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Northern Panhandle-Central Panhandle Mountains- Including the cities of Coolin, Porthill, Eastport, Sandpoint, Wallace, Osburn, Bonners Ferry, Cataldo, Mullan, Kellogg, Rathdrum, St. Maries, Medimont, Santa, Emida, St. Joe, Fernwood, Lookout Pass, Pinehurst, Naples, and Priest River 1103 AM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 to 45 mph expected. * WHERE...Coolin, Porthill, Eastport, Sandpoint, Wallace, Osburn, Bonners Ferry, Cataldo, Mullan, Kellogg, Rathdrum, St. Maries, Medimont, Santa, Emida, St. Joe, Fernwood, Lookout Pass, Pinehurst, Naples, and Priest River. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-035-044-190400- /O.CON.KOTX.DU.Y.0002.220518T1900Z-220519T0500Z/ Moses Lake Area-Upper Columbia Basin-Waterville Plateau- Including the cities of Grand Coulee, Coulee City, Odessa, Quincy, Winchester, Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, Palisades, Moses Lake, and Creston 1103 AM PDT Wed May 18 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Strong and gusty winds are expected across most of the Columbia Basin This will likely lead to a few areas of blowing dust near freshly plowed fields. This could lower the visibility between one-quarter and one mile in some locations. * WHERE...Grand Coulee, Coulee City, Odessa, Quincy, Winchester, Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, Palisades, Moses Lake, and Creston. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Some of the roadways that will likely be impacted are I-90 between Moses Lake and Ritzville, State Route 17 from Ephrata to south of Moses Lake, US 2 across the Waterville Plateau, State Route 26 near Othello, and US 395 between the Tri Cities and Ritzville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Localized visibility reductions near freshly worked or planted fields may produce treacherous driving conditions. If you encounter blowing dust on the roadway, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ IDZ002-003-WAZ033-036-190400- /O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area- Including the cities of Rockford, Potlatch, Rosalia, Spokane, Plummer, Colfax, Worley, Coeur d'Alene, Moscow, Davenport, Cheney, Genesee, Hayden, Post Falls, Tekoa, Uniontown, La Crosse, Pullman, and Oakesdale 1103 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph are possible. * WHERE...Rockford, Potlatch, Rosalia, Spokane, Plummer, Colfax, Worley, Coeur d'Alene, Moscow, Davenport, Cheney, Genesee, Hayden, Post Falls, Tekoa, Uniontown, La Crosse, Pullman, and Oakesdale. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ032-190400- /O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Lower Garfield and Asotin Counties- Including the cities of Clarkston Heights, Clarkston, and Pomeroy 1103 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Pomeroy. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ037-038-190400- /O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Northeast Mountains-Okanogan Highlands- Including the cities of Elk, Chewelah, Wauconda, Malo, Curlew, Colville, Arden, Newman Lake, Molson, Danville, Clayton, Newport, Orin, Chesaw, Deer Park, Inchelium, Republic, and Kettle Falls 1103 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Elk, Chewelah, Wauconda, Malo, Curlew, Colville, Arden, Newman Lake, Molson, Danville, Clayton, Newport, Orin, Chesaw, Deer Park, Inchelium, Republic, and Kettle Falls. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ WAZ041-043-190400- /O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/ Wenatchee Area-Okanogan Valley- Including the cities of Nespelem, Okanogan, Brewster, Monse, Omak, Nighthawk, Bridgeport, Malott, Oroville, Cashmere, Chelan, Entiat, and Wenatchee 1103 AM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Nespelem, Okanogan, Brewster, Monse, Omak, Nighthawk, Bridgeport, Malott, Oroville, Cashmere, Chelan, Entiat, and Wenatchee. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VMT
373 WWUS76 KOTX 190334 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 834 PM PDT Wed May 18 2022 WAZ034-035-044-190445- /O.CAN.KOTX.DU.Y.0002.000000T0000Z-220519T0500Z/ Moses Lake Area-Upper Columbia Basin-Waterville Plateau- Including the cities of Grand Coulee, Coulee City, Odessa, Quincy, Winchester, Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, Palisades, Moses Lake, and Creston 834 PM PDT Wed May 18 2022 ...BLOWING DUST ADVISORY IS CANCELLED... The threat for blowing dust has ended. $$ IDZ001>004-WAZ032-033-036>038-041-043-190445- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-220519T0400Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Spokane Area-Northeast Mountains-Okanogan Highlands- Wenatchee Area-Okanogan Valley- Including the cities of Porthill, Elk, Uniontown, Rockford, Chewelah, Wallace, Osburn, Brewster, Chelan, Cheney, Hayden, Rathdrum, Republic, Medimont, Danville, Spokane, Naples, Wenatchee, Coolin, Eastport, Pomeroy, Colville, Arden, Newman Lake, Bonners Ferry, Clayton, Kellogg, Oroville, Santa, Tekoa, Okanogan, Mullan, Oakesdale, Kettle Falls, Inchelium, Rosalia, Worley, Sandpoint, Wauconda, Bridgeport, Coeur d'Alene, Monse, Omak, Molson, Cataldo, Clarkston Heights, Malo, Post Falls, Malott, St. Maries, Deer Park, Cashmere, Lookout Pass, La Crosse, Davenport, Entiat, Priest River, Potlatch, Clarkston, Plummer, Curlew, Genesee, Nighthawk, Colfax, Nespelem, Fernwood, Orin, Chesaw, St. Joe, Newport, Pinehurst, Pullman, Moscow, and Emida 834 PM PDT Wed May 18 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The threat has ended. $$ JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 17, 10:15 PM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 17, 10:15 PM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1015 PM PDT Tue May 17 2022
.SYNOPSIS...
A strong cold front will bring rain and high mountain snow to the
area on Wednesday followed by stronger winds. Thursday and Friday
mornings will by chilly and may have frost in some locations.
Next weekend will warm slightly with a chance of mountain showers.
&&
.DISCUSSION...
Tonight and Wednesday: A strong low pressure system will move
onshore British Columbia late tonight with the associated cold front
sweeping across the Pacific Northwest Wednesday morning and
afternoon. This along with a zonally oriented 130+ knot jet, a
strong upper level trough, and a healthy plume of moisture will
support heavy precipitation across the Cascades and gusty winds to
the Inland Northwest.
*Precipitation: Precipitation will begin at the Cascades around
4am. At this time, snow levels over the Cascades will begin
around 4500 feet. Snow for Stevens Pass will struggle to
accumulate Wednesday morning with the precipitation starting as a
rain/snow mix. Washington Pass which is at around a 5500 foot
elevation will predominately snow with around 5 to 8 inches
expected through the day on Wednesday. Precipitation will spread
east through the morning Wednesday, reaching the eastern third of
Washington and the Idaho Panhandle between 8 and 10am. Areas in
the lee of the Cascades and the Columbia Basin will see a
distinct rain shadow with the strong westerly winds working to
suppress the precipitation. When this is all said and done,
extreme eastern Washington will see up to 0.15 inches of precip
with heavier amounts into the Idaho Panhandle.
Behind the cold front, a Puget Sound Convergence Zone will
develop Wednesday evening. By this time, snow levels will have
come down to below 3000 feet. Moderate to heavy snow will be
possible for Stevens Pass overnight Wednesday into early
Thursday morning. Accumulations around 4 to 8 inches are
expected with this convergence zone. Snowfall rates could catch
any travelers off guard with the HREF suggesting a high
probability of snowfall rates greater than a inch per hour. Have
opted to issue a Winter Weather Advisory for the Cascades given
the time of year and the chances for heavy snowfall rates.
*Winds: Southwesterly winds will increase behind the cold front
Wednesday afternoon and persist into the evening. Sustained
winds of 20 to 30 mph will be common from the lee of the
Cascades into the Waterville Plateau and Columbia Basin, across
the West Plains, the Palouse, and the Blues. Gusts 40 to 50 mph
are possible across these areas as well. The greatest impact
with these winds will be blowing dust across recently worked
fields in the Waterville Plateau and the Columbia Basin.
Visibilities below 1 mile will be possible between noon and 10
PM, especially along the I-90 segment of the Basin and US-2
segment across the Waterville Plateau. Winds on Thursday won't
be as strong as Wednesday but will remain breezy through the day
with gusts 25 to 35 mph.
Thursday: Cooler and drier air will move in behind the front
Wednesday night. Another upper level trough will move down from the
north, putting the PNW into a northerly flow regime aloft. Clearing
skies along with this northerly flow will allow low temperatures
Thursday morning to drop back into the 30s, but the continued
breeziness will keep them from dropping down to their full
potential. Despite this, patchy frost and freeze conditions will be
possible across the sheltered valleys in northeast Washington and
the northern Panhandle Thursday morning. Winds will transition to
the north with increasing winds down the Okanogan Valley before
weakening region wide Thursday night into Friday. Isolated
orographic showers and thunderstorms will be possible across
southeast Washington and the southern Panhandle Thursday afternoon.
vmt
Friday through Tuesday...
By Friday, the strong trof has moved well off to the east leaving
well below normal temperatures across the Inland Northwest. Frost
is expected to be more widespread Friday morning, particularly in
the protected northern valleys. After we get past the cold front
passage, strong winds, blowing dust, and mountain snow on
Wednesday, we will likely have to consider a Frost Advisory for
some areas Thursday morning and more widespread Friday morning.
Temperatures will moderate the rest of the weekend after
bottoming out Friday morning. In addition to the cool temperatures
Friday, residual instability will linger over NE WA and the ID
panhandle resulting in scattered showers and isolated
thunderstorms Friday afternoon. Saturday instability wanes even
further so any convection that develops will be limited to the
mountains. Otherwise, Friday through Sunday look to be very
pleasant weather days for the majority of the area. Weak ridging
late in the weekend will help temperatures rebound to near normal
Sunday. Sunday is expected to be the warmest day out of the next 8
days.
Then, early next week the models start to diverge on solutions.
Isolated to scattered showers are possible as there is an indication
that the ridge flattens out and cold air aloft sneaks back in
over the region. With the introduction of more clouds and
afternoon showers comes temperatures slightly cooler Monday and
Tuesday. For now 80 percent of the Inland Northwest has some
mention of showers Monday and Tuesday but I imagine as models
converge on a solution, we will be able to narrow down where the
best chances of showers are. Given the overall synoptic pattern,
it is unlikely to see such widespread showers associated with the
flattening of the ridge. All of that to say, the confidence is low
in the forecast Monday and Tuesday but no significant weather
hazards are expected during that time. /AB
&&
.AVIATION...
06Z TAFS: A quick hitting front will push a band of light rain
across central and eastern Washington in the 15 to 19z time frame
with ceilings generally above 5000 feet. West upslope flow will
enhance precipitation as this prefrontal rain band hits the rising
terrain of north Idaho leading to localized ceilings of
3000-5000 feet across north Idaho early in the afternoon. Gusty
post-frontal west winds will gust in the 30-35kt range across the
open country of central and eastern Washington from 21-04z.
Localized visibility reductions are expected in central Washington
in the vicinity of freshly worked farm fields and may impact Moses
Lake and Ephrata. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 59 37 56 37 63 / 0 30 10 10 0 10
Coeur d'Alene 43 56 37 54 37 60 / 0 70 20 10 0 20
Pullman 44 57 38 53 35 59 / 0 60 10 10 0 10
Lewiston 47 65 45 60 42 66 / 0 30 10 10 0 10
Colville 41 61 34 59 34 65 / 0 30 10 10 0 20
Sandpoint 42 54 38 53 36 57 / 0 80 30 10 10 50
Kellogg 43 55 37 49 37 57 / 0 80 50 40 10 40
Moses Lake 46 66 39 63 38 69 / 0 20 0 0 0 0
Wenatchee 48 62 41 60 41 68 / 10 30 10 10 0 0
Omak 46 65 37 63 40 68 / 10 30 0 10 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Blowing Dust Advisory from noon to 10 PM PDT Wednesday for Moses
Lake Area-Upper Columbia Basin-Waterville Plateau.
Winter Weather Advisory from 5 AM Wednesday to 5 AM PDT Thursday
for Western Chelan County.
&&Hazardous weather outlook, May 17, 4:31 AM PDT, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 431 AM PDT Tue May 17 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-181145- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 431 AM PDT Tue May 17 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Gusty winds on Wednesday may cause choppy conditions on waters and create patchy blowing dust for parts of the Columbia Basin. Periods of unsettled weather through this week may bring widespread rain showers, light mountain snow, and afternoon or early evening isolated thunderstorms. Chilly overnight lows and patchy frost is possible Thursday and Friday mornings. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
Nearby
Wind Advisories in Washington, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.